Children’s Cough Syrup Recalled by The Perrigo Company

Children’s Cough Syrup Recalled by The Perrigo Company

Today, The Perrigo Company announced a voluntary recall of two of their children’s cough syrups because of incorrect markings on dosing cups that come with the product. If improper doses are consumed, it could lead to accidental overdose, making children sick.

The recalled medicine covers children’s guaifenesin grape liquid (100mg/5 mL) and three batches of children’s guaifenesin DM cherry liquid (100mg guaifenesin and 5mg dextromethorphan HBr/ 5 ml).

An incorrectly marked dosing cup was included with the 4 oz. bottles.

Coughrecall

abcnews.com

The 4 oz. guaifensin grape liquid was sold at H.E.B and CVS while the 4 oz. guaifenesin DM cherry liquid was sold in Rite-Aid, Kroger, CVS, Dollar General, Sunmark, Topcare, GoodSense and Care One.

While the FDA is aware of the recall and The Perrigo Company has stated that “using the recalled products according to labeled instructions with an affected dosing cup is unlikely to result in serious side effects”, medical experts believe the recall was the right move.

Dr. Donna Seger, medical director for Tennessee Poison Control and professor of clinical medicine at Vanderbilt University Medical Center, commented in a report on ABC News.com that “the dose makes the poison”.

She noted that cold and cough medications are some of the over-the-counter medicines that children frequently get into.

According to Perrigo, possible side effects of an overdose of Guaifenesin DM include “hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor and coma. Other effects have included nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death.”

Contact a doctor or phone the nearest poison control center if your child is experiencing any of these symptoms and you suspect an overdose.

Facebook Comments